Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 162, NWS Lubbock, TX

June 5, 2001Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2001, 8:30 PM CDT for Floyd County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 8:30 PM CDT (01:30 UTC)
Expired
Jun 5, 2001, 9:00 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 060131
SVRLBB
TXC153-060200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
830 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTHWEST TEXAS

* UNTIL 900 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 5 MILES WEST OF FLOYDADA...MOVING SOUTHWEST AT 5 
MPH..

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...    
  CONE AND PETERSBURG...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING

WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3390 10108 3415 10112 3417 10154 3386 10154
          3387 10124

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 2:00 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CDT TUE JUN 5 2001

EARLY THIS AFTERNOON...FRONTAL BOUNDARY WAS ORIENTED FROM THE
NORTHWEST SOUTH PLAINS INTO THE EASTERN TX PANHANDLE...MAINLY ALONG
A LINE FROM NEAR MULESHOE...TO PLAINVIEW...TO WHEELER. FRONT STILL
CREEPING SOUTH AND EASTWARD AT THIS TIME...BUT SHOULD MIX OUT
SOMEWHAT LATER THIS AFTERNOON AND RETREAT SLOWLY BACK INTO THE
PANHANDLE. EXPECT STORMS TO DEVELOP ALONG FRONT AND DRYLINE...MAINLY
EAST OF THE I-27 CORRIDOR...AS CONVERGENCE ALONG DRYLINE IS REALIZED
AND H7 TEMPS BEGIN TO COOL. SIMILAR TO LAST EVENING...SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND STRONG DOWNBURST WINDS BEING
PRIMARY THREAT. SEE SPC SWODY1 FOR ADDITIONAL DETAILS. DEVELOPMENT
OF LOW LEVEL JET TONIGHT ALONG WITH INCREASING MOISTURE ON HEELS OF
SOUTHEAST WINDS COULD SUSTAIN CONVECTION WELL AFTER SUNSET. SHOULD
ALSO SEE DEVELOPING LOW CLOUDS AFTER MIDNIGHT OVER MOST OF CWA. LOW
LEVEL MOISTURE TO REMAIN IN PLACE OVER CWA WEDNESDAY THRU THURSDAY
AS EASTERLY SFC WINDS PROVIDE MOIST UPSLOPE FLOW...THEREBY
WARRANTING A SLIGHT CHANCE OF POPS. SLIGHTLY COOLER TEMPS ALSO
EXPECTED DUE TO DEEPER MOISTURE.

FOR THE EXTENDED...WILL RETAIN MENTION OF SLIGHT CHANCE OF
EVENING/NIGHTTIME STORMS FOR THE WEEKEND DUE TO DISTURBANCES IN
NORTHWEST FLOW AND ACTIVITY POSSIBLY PUSHING INTO CWA FROM THE
HIGHER TERRAIN OF NEW MEXICO. WARMING AND DRYING TREND TO ENSUE
EARLY NEXT WEEK AS UPPER RIDGE AXIS SLOWLY SHIFTS OVER THE AREA.

PRELIMINARY:
FRIONA      59/89/61/87 1121
TULIA       61/89/61/88 2121
CHILDRESS   69/87/66/87 4121
BROWNFIELD  66/93/64/91 1121
LUBBOCK     65/91/64/89 2121
ASPERMONT   69/90/67/89 3111

.LUB...NONE.

21/11

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:14 PM CDTTornado WarningLUBCrosby, Floyd, Motley31 min
Jun 5, 7:46 PM CDTTornado WarningLUBFloyd44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.